MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT
Model Number PED-500-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open, even after multiple resheathing attempts.As a result the device was removed from the patient.There were no related patient symptoms.
 
Event or Problem Description
The devices were prepared and used per the instruction for use (ifu).A continuous flush used during advancement of the ped.
 
Additional Manufacturer Narrative
H3: findings: pipeline flex braid was deployed inside a phenom 27 catheter.The pipeline flex pushwire was not returned.The total and usable lengths of the catheter were measured to be within specifications.The catheter tip and marker were examined; and no damages were found.No kink or damages were found with catheter body.No flash or voids molded were observed in the hub.The catheter was flushed with water and blood exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub to remove the braid.The mandrel successfully passed through the catheter hub and tip and the braid pushed out from the catheter with no issues.The distal and proximal ends of the braid were found fully opened and moderately frayed.No other anomalies were observed.Based on the analysis findings, the pipeline flex could not be confirmed to have failure/incomplete open as the distal and proximal ends of the braid were found fully opened and moderately frayed.However, the cause for damage could not be determined.It is likely that the moderate vessel tortuosity may have contributed to the event.Based on the returned devices, there was no non-conformance to specifications identified that led to the reported issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10397870
Report Number2029214-2020-00792
Device Sequence Number11444906
Product Code OUT
UDI-Device Identifier00847536019669
UDI-Public00847536019669
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model NumberPED-500-16
Device Catalogue NumberPED-500-16
Device Lot NumberA997330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date11/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight66